Alert archive / Utah / Wind Advisories in 2006
Wind Advisory 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Feb 4, 2006, 3:14 PM MST. It took effect at Feb 4, 2006, 5:00 PM MST. It was in force for 98 min.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2006, 3:14 PM MST (22:14 UTC)
- In effect from
- Feb 4, 2006, 5:00 PM MST
- Expired
- Feb 4, 2006, 6:38 PM MST
- In force
- 98 min
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 042214 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 314 PM MST SAT FEB 4 2006 ...WIND ADVISORIES ARE IN EFFECT FOR THE GREAT SALT LAKE DESERT THIS EVENING AND FOR THE NORTH-SOUTH CANYONS OF WASHINGTON COUNTY LATE TONIGHT INTO SUNDAY MORNING... .A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT WITH AN ASSOCIATED COLD FRONT MOVING INTO NORTHWEST UTAH BY 5 PM AND THEN ACROSS THE WASATCH FRONT BETWEEN 7 AND 9 PM. THIS COLD FRONT WILL MOVE ACROSS THE ENTIRE BY SUNDAY MORNING. UTZ005-050500- /O.NEW.KSLC.WI.Y.0003.060205T0000Z-060205T0500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 314 PM MST SAT FEB 4 2006 ...WIND ADVISORY IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THIS WIND ADVISORY IS FOR THE GREAT SALT LAKE DESERT. STRONG NORTHWEST WINDS OF 30-40 MPH WITH GUSTS OVER 50 MPH ARE EXPECTED WITH AND BEHIND THE COLD FRONT THIS EVENING. WINDS WILL GRADUALLY DECREASE LATE THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ UTZ019-050615- /O.NEW.KSLC.WI.Y.0004.060205T0700Z-060205T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 314 PM MST SAT FEB 4 2006 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY. THIS WIND ADVISORY IS FOR THE NORTH-SOUTH CANYONS OF WASHINGTON COUNTY. STRONG NORTH TO NORTHWEST WINDS OF 25-35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BEGINNING AROUND MIDNIGHT AND CONTINUING INTO SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KSLC 050138 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 638 PM MST SAT FEB 4 2006 ...WIND ADVISORIES ARE IN EFFECT FOR THE GREAT SALT LAKE DESERT THIS EVENING AND FOR THE NORTH-SOUTH CANYONS OF WASHINGTON COUNTY LATE TONIGHT INTO SUNDAY MORNING... .A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT WITH AN ASSOCIATED COLD FRONT MOVING INTO NORTHWEST UTAH. THIS COLD FRONT WILL MOVE ACROSS THE ENTIRE BY SUNDAY MORNING. UTZ005-050500- /O.UPG.KSLC.WI.Y.0003.000000T0000Z-060205T0500Z/ /O.NEW.KSLC.HW.W.0003.060205T0138Z-060205T0500Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 638 PM MST SAT FEB 4 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WIND GUSTS OF 55-70 MPH HAVE DEVELOPED OVER THE DUGWAY PROVING GROUNDS. ELSEWHERE ACROSS THE SALT FLATS AND SURROUNDING MOUNTAINS WINDS OF 20-40 MPH CONTINUE WITH GUSTS AROUND 50 MPH. THE WINDS WILL SLOWLY DECREASE BY 10 PM. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ UTZ019-050600- /O.CON.KSLC.WI.Y.0004.060205T0700Z-060205T1500Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 638 PM MST SAT FEB 4 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST SUNDAY. THIS WIND ADVISORY IS FOR THE NORTH-SOUTH CANYONS OF WASHINGTON COUNTY. STRONG NORTH TO NORTHWEST WINDS OF 25-35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED BEGINNING AROUND MIDNIGHT AND CONTINUING INTO SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Feb 4, 3:10 PM MST, 4 minutes earlier.
Area forecast discussion, Feb 4, 3:10 PM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MST SAT FEB 4 2006
.SYNOPSIS...A PACIFIC STORM SYSTEM WILL PUSH A COLD FRONT THROUGH
THE REGION TONIGHT. A COLD MOIST NORTHWEST FLOW WILL FOLLOW FOR
SUNDAY...BEFORE HIGH PRESSURE ALOFT BUILDS ACROSS THE REGION FOR THE
UPCOMING WEEK.
&&
.DISCUSSION...EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE
ANALYSIS SHOW VIGOROUS SHORTWAVE TROUGH TRANSLATING THROUGH THE
NORTHERN GREAT BASIN. 130KT JET STREAK NOTED WITHIN THE BASE OF THIS
TROUGH ALONG WITH TIGHT 700MB BAROCLINIC ZONE LOCATED ACROSS
NORTHERN NV. ASSOCIATED SURFACE FRONT IS LOCATED FROM NEAR JEROME ID
BACK THROUGH BATTLE MOUNTAIN NV. IR IMAGERY DEPICTS REGION OF STRONG
UPPER LEVEL DIFFLUENCE ALONG THIS BOUNDARY WITHIN EXIT REGION OF
JET STREAK ALOFT...WHICH IS SUPPORTING CLUSTER OF THUNDERSTORMS NEAR
WILDHORSE RESERVOIR NV. AHEAD OF THIS FRONT...700-500MB COLD
ADVECTION HAS SPREAD EAST ACROSS NORTHERN UT...WITH 88-D IMAGERY
BEGINNING TO DETECT LIGHT RETURNS ACROSS FAR NORTHERN UT. EXPECT
LIGHT SNOW TO INCREASE ACROSS THE HIGHER TERRAIN OF FAR NORTHERN UT
THROUGH THE REMAINDER OF THE AFTERNOON HOURS AS MID LEVEL HEIGHT
FALLS ASSOCIATED WITH APPROACHING SHORTWAVE SPREAD ACROSS AREA.
EXPECT SURFACE FRONT TO REACH THE WASATCH FRONT WITHIN THE 01-03Z
TIMEFRAME. ISOLATED THUNDERSTORMS MAY ACCOMPANY THE FRONT ALONG WITH
STRONG GUSTY WINDS. 700MB TEMPS COOL RAPIDLY BEHIND THIS
BOUNDARY SO EXPECT PRECIP TO CHANGE OVER TO SNOW ALONG THE VALLEY
FLOORS BY MIDNIGHT. AS 700MB COLD POOL SPREADS ACROSS NORTHERN UT
700MB-LAKE TEMP DIFFERENTIAL APPROACHES 16C LATE TONIGHT...WHICH
WILL BE MARGINALLY SUFFICIENT TO SUPPORT DEVELOPMENT OF LAKE-INDUCED
SNOW BANDS. WIND PROFILES INDICATE ANY BANDS WHICH DEVELOP WILL
IMPACT SOUTHERN DAVIS/EASTERN SALT LAKE COUNTIES. OVERALL GOING SNOW
ADVISORY ALONG NORTHERN/CENTRAL WASATCH FRONT LOOKS IN GOOD SHAPE.
EXPECT AREAS FURTHER SOUTH AROUND PROVO/NEPHI TO SEE SUB-ADVISORY
SNOW AMOUNTS. ALSO HAVE ISSUED A WIND ADVISORY FOR WEST DESERTS THIS
EVENING FOR STRONG POST FRONTAL WINDS.
ADDITIONALLY...STEEP LAPSE RATES ALONG WITH STRONG NW FLOW WILL
SUPPORT A PERIOD OF HEAVY SNOW OVERNIGHT BEHIND SURFACE FRONT ACROSS
WASATCH AND WESTERN UINTA RANGES. ADDITIONALLY WIND GUSTS ALONG THE
RIDGELINES HAVE BEEN IN THE LOWER 50 MPH RANGE OVER THE PAST 2-3
HOURS. STRONG DRYING NOTED IN WV IMAGERY ALONG WITH TIGHT BAROCLINIC
STRUCTURE OF APPROACHING SYSTEM SUGGESTS WIND GUSTS WELL IN EXCESS
OF 70 MPH ARE POSSIBLE ALONG AND JUST BEHIND FRONT. AS A RESULT HAVE
OPTED TO UPGRADE SNOW/BLOWING SNOW ADVISORY TO A WINTER STORM
WARNING FOR SOUTHERN WASATCH FRONT FOR THIS EVENING THROUGH SUNDAY
MORNING.
FINALLY...HAVE ISSUED A WIND ADVISORY FOR UTAHS DIXIE REGION FOR
LATE TONIGHT THROUGH SUNDAY MORNING. EXPECT STRONG GUSTY WINDS TO
ACCOMPANY FRONT LATE TONIGHT. 700MB COLD ADVECTION ALONG WITH
NORTHERLY GRADIENT SHOULD SUPPORT CONTINUED STRONG GUSTS NEAR
CANYONS THROUGH SUNDAY MORNING.
SHORTWAVE RIDGING WILL BUILD ACROSS THE REGION SUNDAY
AFTERNOON...BRINGING A QUICK END TO PRECIPITATION ACROSS THE
FORECAST AREA. MID LEVEL RIDGE EXPECTED TO AMPLIFY ACROSS THE REGION
FOR THE UPCOMING WEEK. HAVE LEANED TOWARDS EC/GEM SOLUTION WHICH
KEEPS SHORTWAVE ENERGY PRIMARILY EAST OF FORECAST AREA. AS A RESULT
WILL SEE INCREASINGLY STAGNANT CONDITIONS ACROSS LOWER ELEVATIONS OF
FORECAST AREA AS INVERSION DEVELOPS/PERSISTS THROUGH EXTENDED
FORECAST.
&&
.AVIATION...RELATIVELY STRONG COLD FRONT WILL REACH SLC ABOUT 7 PM
GIVE OR TAKE 1/2 HR. WINDS WILL TURN TO NORTHWEST ALONG THE FRONT
AND LIKELY GUST INTO THE 35-40 MPH RANGE. RAIN SHOWERS WILL OCCUR
WITH THE FRONT BUT WILL CHANGE OVER TO SNOW BETWEEN 9 AND 10 PM.
SNOW WILL OCCUR TONIGHT WITH GENERAL IFR CONDITIONS BUT TEMPORARY
LIFR CONDITIONS ARE POSSIBLE BETWEEN 10 PM AND 1 AM. SNOW
ACCUMULATIONS OF 1-3 INCHES ARE EXPECTED BY SUNDAY MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING 5 PM TODAY THROUGH 11 AM SUNDAY UTZ008.
SNOW AND BLOWING SNOW ADVISORY 5 PM TODAY THROUGH 11 AM
SUNDAY ZONES UTZ007-009.
SNOW ADVISORY 5 PM TODAY THROUGH 11 AM SUNDAY UTZ006.
SNOW ADVISORY 7 PM TODAY THROUGH 11 AM SUNDAY UTZ002>003.
WIND ADVISORY 5 PM TODAY THROUGH 10 PM TONIGHT UTZ005.
WIND ADVISORY MIDNIGHT THROUGH 8 AM SUNDAY UTZ019.
WY...NONE.
&&
PUBLIC...SEAMAN
AVIATION...STRUTHWOLFHazardous weather outlook, Feb 4, 5:00 AM MST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MST SAT FEB 4 2006 UTZ001>021-WYZ021-051300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 500 AM MST SAT FEB 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO NORTHERN UTAH LATE THIS AFTERNOON THEN SOUTH THROUGH THE STATE TONIGHT BRINGING COLDER TEMPERATURES. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE NORTHERN MOUNTAINS TONIGHT. SNOWFALL IN THE VALLEYS IS NOT EXPECTED TO BE HEAVY BUT LOCAL SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ALONG THE BENCHES OF THE WASATCH FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD NORTHWEST FLOW WILL BE OVER THE AREA SUNDAY WITH SNOW SHOWERS OVER THE NORTHERN MOUNTAINS...WHERE ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. SNOW WILL END BY SUNDAY EVENING. HIGH PRESSURE WILL RETURN TO THE REGION MONDAY AND REMAIN FOR THE BALANCE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 9:48 AM MST | Snow and Blowing Snow Advisory | SLC | 25 hr | |
| Feb 4, 9:48 AM MST | Snow Advisory | SLC | 25 hr | |
| Feb 4, 2:59 PM MST | Winter Storm Warning | SLC | 20 hr | |
| Feb 4, 3:14 PM MST | Wind Advisory | SLC | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.